Asthma Preventer And nightmares

I just wondered if anyone else had this problem........

When I take my preventer I start getting nightmares within a few days which, if I stay on my preventer, become persistent. I find these upsetting and end up stopping my preventer after a while. Fortunately in general I can get by with using very occasional ventolin but at certain times of year I may need my preventer..

13 Replies

oldestnewest
  • Hi change your preventer? Which one are you on? I am on symbicort and have no problems at all. I am a bit confused though - your preventer is the one which opens your airways and as far as I am aware should be used regularly twice a day and not off and on as there is a accumulative effect. Are these the instructions you got from your doctor/nurse? x

  • Same problem with 3 different preventers, but not with Ventolin. I'm wondering whether this is a reaction to corticosteroids. I'm lucky, as I've only just been diagnosed with asthma and can do without the preventers (just have to live with the mucous, tight chest and constant colds). If you find one which doesn't have this effect, please let me know. I'm on the cancellation waiting list to see my consultant, otherwise I have to wait till February. Doesn't seem worth bothering the GP with it as they probably don't have the expertise to deal with something as specific an issue as this, and there are so many inhalers on the market, it's all a bit hit and miss.

    Hope you solve it.

  • Hi

    I am Similar to you......most of the time I am ok without the preventer it tends to be leaf mould etc that sets me off a bit at this time of year so take the preventer during this time of year.

    I got diagnosed 2 years ago and generally I rarely take ventolin so don't take preventer all the time especially as I get nightmares.

    I should go back to my GP and try another one to see f that is better for me.

    I will let you know if I find a good one that lets me sleep without nightmares.

  • I have never heard of asthma drugs causing nightmares, they are hardly hallucinogenic, are you sure that the worry of your condition isn't spilling over to your sleep.

  • Oh yes, believe me! That and dizziness, headaches, nausea and a general feeling of being more unwell than with the asthma symptoms; even caused worse chest tightness and yellow mucous. Makes it very difficult to know what to do for the best, but might try Symbicort when brave enough. Unfortunately, the side effects for me are very off-putting.

  • I hope you manage to find something that works much better for you.......let me know if you do I may try it myself

  • I have googled it and there are some instances with children. I am not worried about my illness and I have long periods during the year when I don't need a preventer. When I am not taking the preventer I have no nightmares. On the preventer I have nightmares most nights

  • I am on budesonide at the moment I did try others eerily on when I was diagnosed but had a few other issues that may have affected their effectiveness so may try some other preventer when I see GP

  • Symbicort is in fact the same as budesonide, except with added Formoterol. Can't see that making much difference.

  • I would give it a try you may find you don't react the same as me

  • Thanks, Jane, might just do that. Good luck with whatever you choose

  • I believe montelucast can sometimes cause nightmares but have not heard of corticosteroid s causing them. Are you on a combination inhaler and which ones have you tried?

  • Well, prednisolone tablets can affect mentally, and that is a corticosteroid, so why not the steroids in preventers in susceptible people? Prednisolone affected my sleep badly, but nothing else so much, but my husband was certainly aware that it had some kind of mental effect on him - which went as soon as he was off them. Good thing you are seeing a consultant to sort it out.

You may also like...